Warning: lots of “TMI” in this post, so if you’re a wee sensitive soul you might want to skip this one.
As we approach 3 months to the day since I had the essure procedure done, I should be receiving a letter for my appointment to confirm how successful it was any day now: whether or not I can finally stop taking the pill and rely on my ‘scarred up’ tubes. In the mean time, I thought it would be a good idea to log the changes I’ve noticed since I had the procedure.
Firstly, in the days following the essure, I had significant period-style cramping and some spotting/light bleeding but this was to be expected and settled down quite quickly. In the first period following the essure I started spotting a few days earlier than my period would normally start (bearing in mind they’re regulated by the combined pill still at this point) and then in the first few days of actual menstruation, I would bleed incredibly heavy losing very large clumps, akin to an early miscarriage! The heavy bleeding would last for approx 3 days then stop almost suddenly as it arrived, leaving me spotting for a days or so before finishing completely.
In between periods I experience some minor cramping around the time when I would be ovulating (again, despite the combined pill) and my hormone-related mood swings would peak: anxiety back to pre-prozac levels for a few days before settling down. Then, just before the next bleed, pre-prozac levels of anger and impatience. At this point if it weren’t for the mood stability in between these peaks, I’d be worrying that I’d undone the benefit of starting the prozac for my PMDD!
As well as changes to my periods, I’m now experiencing nickel sensitivities (the coils they insert into your tubes are made with nickel) and can no longer wear my Garmin day to day because of a red, itchy patch of contact dermatitis on my left wrist from the buckle. This is a common complaint after the essure but the official website only states that its a risk if you have existing sensitivities. I’d been wearing my watch for approx 1 year prior to this with no problems.
I also have other new “symptoms” which I cannot pinpoint to the procedure specifically, but are recorded by other women post-essure: joint pain, itching, fatigue, weight gain despite working out at least 4 days a week, painful intercourse, vaginal discharge.
This week I’m battling throbbing / pulsating pain radiating from the location of my right ovary and lower back pain similar to early period cramping as well as excess tiredness and hot flushes. However, I was assaulted in the early hours of Saturday AM (don’t worry, I’m fine) and may have been hit in the lower abdomen. I’m hoping that the pain will go on its own and that the insert on that side hasn’t shifted.
Day to day, I am mostly OK and don’t (yet?) regret having the procedure. I’m trying to bear in mind that I’m still in the early days and my body is likely still producing scar tissue around the implanted coils. We’ll see how it goes from here…